Vicodin is one of the most commonly prescribed medications for the treatment of severe pain. It is also a drug that carries a high risk of abuse. Made of a narcotic analgesic and acetaminophen, which is a non-opioid pain reliever, this combination drug can cause those who use it to develop a tolerance that leads to increasing use and potential addiction. When this happens and the person suddenly attempts to stop taking Vicodin, they are likely to undergo withdrawal. Vicodin withdrawal symptoms, like those for other opioids, are very intense and can hinder one’s quest to free themselves of their addiction. For this reason, it is important that the individual with the addiction and their loved ones know what withdrawal from Vicodin entails and understand why they must seek out professional assistance at a detox center, followed by treatment in a rehab program such as True Recovery’s.
When a person misuses Vicodin, they are using it either illegally, without a doctor’rsquo;s prescription, or in higher doses than prescribed by their physician. As a result, one mentally and physically becomes acclimated to the drug’s effect. When they stop taking the drug, their body struggles to function normally again, resulting in withdrawal. Withdrawal from Vicodin varies from one individual to the next. For some, symptoms may begin despite only using the drug short-term. Others who stop Vicodin may not experience withdrawal symptoms unless they’ve used it long-term. The intensity of symptoms can also vary by person.
It is important that people who abuse Vicodin stop doing so in order to prevent problems that range from anxiousness to potential convulsions, coma, overdose, and death. This, however, does not mean that an individual with an addiction problem should suddenly stop taking the drug. One should plan to take the right steps to prevent or reduce the symptoms of Vicodin withdrawal. These symptoms can include insomnia, muscle aches, agitation, runny nose, flu-like symptoms, and sweating. More intense withdrawal symptoms often include diarrhea, nausea, cramps, and vomiting. The safe way to deal with withdrawal from Vicodin is to avoid the sudden discontinuation of its use and to stop taking the drug with the help and supervision of a medical professional. Ideally, one should enroll in a detox program at a clinic or hospital. While at a detox facility, a doctor can assess a person’s specific situation, gradually taper them off of the drug, monitor their progress, and prescribe medications to ease the Vicodin withdrawal symptoms if needed.
When a person goes into withdrawal, the first symptoms will likely begin as early as six hours after one has taken their last dose of Vicodin and as late as 12 hours after. Once started, withdrawal can typically last a week to months, and symptoms will most often peak within 72 hours. In some cases, even after detoxing, people may have difficulty dealing with cravings and the emotional impact of going Vicodin-free. This is where True Recovery can help individuals move forward and reduce their risk of relapse.
At True Recovery, our goal is to provide compassionate care to our clients. Our alternative rehab program welcomes individuals recovering from Vicodin addiction, whether they’ve just detoxed for the first time or have had a relapse. Our individualized, goal-focused treatment therapies range from one-on-one addiction counseling to holistic group treatments such as acupuncture or tai chi, all in an environment where they can feel safe and comfortable. We accept most types of private insurance and provide online insurance verification. Find out how our highly trained staff can help you discover new and forgotten interests to motivate your recovery once you’ve successfully been treated for withdrawal. Contact us to speak with an admissions counselor to get started today.